Guidelines support the use of RAASi at the maximum tolerated dose in patients with CKD and heart failure.
Your search for hyperkalemia returned 86 results
Trimethoprim-sulfamethoxazole is mostly excreted through the kidneys, and it can cause hyperkalemia by reducing potassium excretion.
Investigators report a low incidence of hypokalemia and hypomagnesemia after a single dose of patiromer monotherapy.
Discontinuation of RAAS inhibitors is often the first approach to manage hyperkalemia.
Patiromer was well tolerated in patients with nondialysis-dependent chronic kidney disease stages 1 to 5.
Mineralocorticoid receptor antagonist treatment is often not recommended in patients with advanced kidney disease due to perceived risk of hyperkalemia and death, investigators noted.
In a study of patients with CKD and/or heart failure on RAASi therapy, the proportion of patients who received dose reductions or had therapy discontinued after new-onset hyperkalemia increased with hyperkalemia severity.
In a study, patients who experienced hyperkalemia while on a renin-angiotensin-aldosterone-system inhibitor had the lowest 1-year risk of recurrent hyperkalemia when the medication was discontinued.
Secondary results from the DAPA-HF trial suggest the sodium-glucose cotransporter 2 inhibitor may enable use of mineralocorticoid receptor antagonists in some patients with heart failure.
The prescribing information for Lokelma® (sodium zirconium cyclosilicate; AstraZeneca) has been updated to include a dosing regimen to treat hyperkalemia in patients with end-stage renal disease (ESRD) on chronic hemodialysis.